A generalization of Taketa's theorem on $\rm M$-groups II

Document Type : Original Article


Department of Mathematics and Computer Science, Amirkabir University of Technology (Tehran Polytechnic), Tehran, Iran


In the recent paper [A generalization of Taketa's theorem on $M$-groups, Quaestiones Mathematicae, (2022)], we give an upper bound $5/2$ for the average of non-monomial character degrees of a finite group $G$, denoted by $\mathrm{acd}_{nm}(G)$, which guarantees the solvability of $G$. Although the result is true, the example we gave to show that the bound is sharp turns out to be incorrect. In this paper we find a new bound and we give an example to show that this new bound is sharp. Indeed, we prove the solvability of $G$, by assuming $\mathrm{acd}_{nm}(G)< \mathrm{acd}_{nm}(\mathrm{SL}_2(5))=19/7$.


Main Subjects

[1] Z. Akhlaghi, A generalization of taketa’s theorem on M-groups, Quaestiones Mathematicae, (2022), pp. 1–6.
[2] M. Bianchi, D. Chillag, M. L. Lewis, and E. Pacifici, Character degree graphs that are complete graphs, Proc. Amer. Math. Soc., 135 (2007), pp. 671–676.
[3] J. H. Conway, R. T. Curtis, S. P. Norton, R. A. Parker, and R. A. Wilson, ATLAS of finite groups, Oxford University Press, Eynsham, 1985. Maximal subgroups and ordinary characters for simple groups, With computational assistance from J. G. Thackray.
[4] W. Feit and E. S. Characters, Linear algebraic groups and their representations, Contemp. Math, 153 (1993), pp. 1–9.
[5] I. M. Isaacs, Character theory of finite groups, Dover Publications, Inc., New York, 1994. Corrected reprint of the 1976 original [Academic Press, New York].
[6] T. Le, J. Moori, and H. P. Tong-Viet, On a generalization of M-group, J. Algebra, 374 (2013), pp. 27–41.
[7] A. Moreto and H. N. Nguyen ´ , On the average character degree of finite groups, Bull. Lond. Math. Soc., 46 (2014), pp. 454–462.
[8] G. Qian, Two results related to the solvability of M-groups, J. Algebra, 323 (2010), pp. 3134–3141.
[9] , On the average character degree and the average class size in finite groups, J. Algebra, 423 (2015), pp. 1191–1212.
[10] , Nonsolvable groups with few primitive character degrees, J. Group Theory, 21 (2018), pp. 295–318.